Does SM/ RNP, SM, RNP antibodies all being positive mean I definitely have mixed connective tissue disease? THis really scares me and could use some thoughts. My sed-rate is normal as well as all other blood work expecpt RA FACTOR which is also slightly elevated. Thanks.
Hello There....looks like you have something going on, it does take a while to get a dx. Many of the test you listed are common in many different autoimmune diseases. Finding out which one is the real trick, and it can take some time. I know how scary it can be to just sit and wait. Sometimes it will make you go crazy. I had to go 3 years before I was dx'd. When is your next appt.? Are you seeing a RA doctor? I hope this helps a little. I am in no way a doctor, just someone going through the same thing. Sorry for any misspells....I am in active disease right now....I have severe brain fog at the moment....my daughter calls it a brain **rt. LOL just a little humor.
Thanks so much for your response! My next appointment isn't until Mid August. From what I have read of mixed connective tissue disease, it seems to be just as bad, if not more so, than Lupus. I found all the stuff out through my GP doc who sent me to the rheumy. At that time the rheumy only had the lab my doc went off of, and that didn't include the antibody tests just mentioned. When I saw the RA doc, I had elevated RA factor, hypothyroidism, and some lupus panel, whatever that may mean. Also, my ANA was positive at that time. Since I was told this, I find it very very difficult to sleep, constantly worried and scared. When I am at work, I feel fine and usually unafraid, but when I come back home I get nervous again. I work in the medical field (crazy huh?) pulling 12 hour shifts, and going to school for RN. Do you mind my asking what meds you are on? I take hydoxychloroquine and prednisone. As far as the brain fog goes, my family also calls that a brainfart! LOL! I have to remind my 8 year old not to say it when we are in public places. ;)
Don't be afraid, the medication now keeps most of these diseases at bay. You just need to be aware of your body and when you flare, call your doctor right away. I too take the same meds as you, but they also put me on Imuran for a little while. I take a pain medication called Tramadol as well. Not sleeping will make you feel worse, so try to find some kind of relaxation technique if you can. If you are having problems that way you should talk with your dr to see if he can help. I am glad to see you are still working, I have been off since September. I wish I could go back, but right now I just can't. My girlfriend owns a business and has employed me 10 hours a week for the summer. I just answer phones, and sometimes do a little paper work. I am currently trying to get SSD. Are you taking care of patients? That would be hard, just try to keep a positive attitude....it really helps. Take Care!
Thanks for replying. I'm not even too sure what a flare is. When I have one, I will know right? What are the symptoms of a flare? My husband and I are supposed to be celebrating our anniversary this upcoming weekend since I am off. Is a glass of wine ok? I am only on a low dose of prednisone, which I am seriously considering weening myself from. I only take 5MG every day and would love to be off the stuff just as soon as possible since it does interfere with the immune system and really don't need that. I am supposed to continue 5mg daily until the month is out then 5 every other day through July and by the time I see the doc in August, be off of it.
I currently care for rehab -- or hospice-- patients. I currenly do much better (psychologically) with rehab. I usually feel pretty good except my wrists keep acting up on me, but better than arms, wrists, feet and knees which is what it started out as. Thanks so much for your answers as talking with someone else who understands is very helpful! I am supposed to start taing my hydroxychloriquine twice a day now, but was afraid too-- which I guess I will get over and just take it! LOL! I'll keep my fingers crossed that things go well with you. (((HUGS)))
Well to answer you question about flares....I can only tell you what happens to me, everyone is different and I am in no way a doctor. I get really tired and my salivary glands swell out. My joints hurt and usually I will run a temp. The biggest thing that bothers me is my legs feel like rubber, or buried in sand. I hate it.
I am tapering off a long run of steriods that started at 40mg, and I am now a 1mg for another week. I have been on them since Thanksgiving. Please be very careful when taking them and follow your drs advice in tapering, it can be very dangerous if you come off to fast. I take hydroxycholoquine 2 x a day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.